Meth Overdose

Meth Overdose

meth overdose

Methamphetamine (also known as meth) is an addictive stimulant that is closely related to amphetamine and you can possibly overdose. Its medically accepted name is ‘speed’. Methamphetamine affects the central nervous system and other areas of the body by stimulating the neurotransmitters in the brain. It is often used as a recreational drug. Methamphetamine abuse leads to intense physical and psychological symptoms, which often lead to death.

signs and symptoms of meth overdose

Symptoms and Signs. A meth overdose can be either acute or chronic. An acute overdose happens when a user uses a dangerously large amount of meth in one single occasion and experiences a severe reaction. Acute overdoses can be fatal in some instances.

Methamphetamine is very addictive. A user can consume a gram of the drug every four to five hours with no apparent withdrawal symptoms. As the drug reduces in effectiveness, users find it increasingly difficult to maintain their performance. Frequently, users experience feelings of anxiety, irritability, and depression. They also feel restless and have poor concentration and memory. When these symptoms become more severe, a meth overdose can lead to these complications.

Other than the above-mentioned complications, a meth overdose can lead to various forms of heart attack and stroke. Although not all meth users have signs and symptoms of these complications, a major problem associated with meth use is the increased risk of heart attack. It has been reported that more than 25 percent of people who are involved in meth use do so because they also use tobacco. Excessive consumption of tobacco is associated with high blood pressure, which is another symptom of a heart attack. In addition, tobacco use increases the levels of cholesterol in the blood, which can increase the risk of heart attack as well.

Another symptom of a meth overdose is multiple organ failure, which includes liver failure, kidney failure, and respiratory failure. When a person takes crystal meth, it causes a rapid decrease in the number of red blood cells in the body, as well as an increase in white blood cells. These changes can result in complications such as low count and abnormalities of the bone marrow, platelets, and kidney. When a person experiences these symptoms, he or she should be tested for multiple organ failure.

Meth abuse can lead to serious health consequences. The abuse of this highly addictive stimulant can cause serious health consequences. Although meth overdose can lead to complications such as heart attack and stroke, these issues can also occur due to other lifestyle changes. People who abuse this substance should seek treatment for the addiction. Life-threatening health consequences can be avoided through treatment.

Related: Meth Psychosis

Share on facebook
Facebook
Share on google
Google+
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Call Now ButtonFree Confidential Call